Alert archive / New York / Rip Current Statements in 2011
Rip Current Statement 13, NWS New York, NY
NWS New York, NY issued this rip current statement at Sep 11, 2011, 5:40 PM EDT for 4 counties in New York. It took effect at Sep 12, 2011, 6:00 AM EDT. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Sep 11, 2011, 5:40 PM EDT (21:40 UTC)
- In effect from
- Sep 12, 2011, 6:00 AM EDT
- Expired
- Sep 15, 2011, 8:37 PM EDT
- In force
- 4 days
- Issued by
- NWS New York, NY
Counties Kings County, NY, Nassau County, NY, Queens County, NY, Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 56 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 9.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1107 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
428 WHUS41 KOKX 112140 CFWOKX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 540 PM EDT SUN SEP 11 2011 ...STRONGER RIP CURRENTS AT OCEAN BEACHES FOR MONDAY... NYZ075-080-081-178-179-121000- /O.NEW.KOKX.RP.S.0013.110912T1000Z-110913T0100Z/ KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- SOUTHERN QUEENS-SOUTHERN NASSAU- 540 PM EDT SUN SEP 11 2011 ...RIP CURRENT RISK IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... * LOCATIONS...ATLANTIC OCEAN FACING BEACHES. * RIP CURRENT RISK...MODERATE. * SURF HEIGHT...AROUND 3 FT. * LIGHTNING RISK...LOW. * TIMING...FROM MONDAY MORNING THROUGH MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. TALK TO LIFEGUARDS AND BEACH OFFICIALS TO LEARN ABOUT ANY SURF HAZARDS AND HEED THEIR ADVICE. PAY ATTENTION TO FLAGS AND POSTED SIGNS AND SWIM IN LIFE GUARDED AREAS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
10 follow-up statements
408 WHUS41 KOKX 120924 CFWOKX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 524 AM EDT MON SEP 12 2011 ...STRONGER RIP CURRENTS AT OCEAN BEACHES TODAY... NYZ075-080-081-178-179-130100- /O.CON.KOKX.RP.S.0013.110912T1000Z-110913T0100Z/ KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- SOUTHERN QUEENS-SOUTHERN NASSAU- 524 AM EDT MON SEP 12 2011 ...RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING... * LOCATIONS...ATLANTIC OCEAN FACING BEACHES. * RIP CURRENT RISK...MODERATE. * SURF HEIGHT...AROUND 3 FEET. * LIGHTNING RISK...LOW. * TIMING...INTO EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. TALK TO LIFEGUARDS AND BEACH OFFICIALS TO LEARN ABOUT ANY SURF HAZARDS AND HEED THEIR ADVICE. PAY ATTENTION TO FLAGS AND POSTED SIGNS AND SWIM IN LIFE GUARDED AREAS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
108 WHUS41 KOKX 122036 CFWOKX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 436 PM EDT MON SEP 12 2011 ...STRONG RIP CURRENTS AT OCEAN BEACHES THROUGH TUESDAY... NYZ075-080-081-178-179-131000- /O.EXT.KOKX.RP.S.0013.000000T0000Z-110914T0100Z/ KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- SOUTHERN QUEENS-SOUTHERN NASSAU- 436 PM EDT MON SEP 12 2011 ...RIP CURRENT RISK NOW IN EFFECT THROUGH TUESDAY EVENING... * LOCATIONS...ATLANTIC OCEAN FACING BEACHES. * RIP CURRENT RISK...MODERATE THROUGH TONIGHT...THEN HIGH ON TUESDAY. * SURF HEIGHT...2 TO 4 FT. * LIGHTNING RISK...LOW. * TIMING...THROUGH TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. TALK TO LIFEGUARDS AND BEACH OFFICIALS TO LEARN ABOUT ANY SURF HAZARDS AND HEED THEIR ADVICE. PAY ATTENTION TO FLAGS AND POSTED SIGNS AND SWIM IN LIFE GUARDED AREAS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
321 WHUS41 KOKX 130040 CFWOKX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 840 PM EDT MON SEP 12 2011 ...STRONG RIP CURRENTS AT OCEAN BEACHES THROUGH TUESDAY... NYZ075-080-081-178-179-131000- /O.CON.KOKX.RP.S.0013.000000T0000Z-110914T0100Z/ KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- SOUTHERN QUEENS-SOUTHERN NASSAU- 840 PM EDT MON SEP 12 2011 ...RIP CURRENT RISK REMAINS IN EFFECT THROUGH TUESDAY EVENING... * LOCATIONS...ATLANTIC OCEAN FACING BEACHES. * RIP CURRENT RISK...MODERATE THROUGH TONIGHT...THEN HIGH ON TUESDAY. * SURF HEIGHT...2 TO 4 FT. * LIGHTNING RISK...LOW. * TIMING...THROUGH TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. TALK TO LIFEGUARDS AND BEACH OFFICIALS TO LEARN ABOUT ANY SURF HAZARDS AND HEED THEIR ADVICE. PAY ATTENTION TO FLAGS AND POSTED SIGNS AND SWIM IN LIFE GUARDED AREAS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
639 WHUS41 KOKX 130746 CFWOKX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 346 AM EDT TUE SEP 13 2011 ...STRONG RIP CURRENTS AT OCEAN BEACHES TODAY... NYZ075-080-081-178-179-131600- /O.CON.KOKX.RP.S.0013.000000T0000Z-110914T0100Z/ KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- SOUTHERN QUEENS-SOUTHERN NASSAU- 346 AM EDT TUE SEP 13 2011 ...RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING... * LOCATIONS...ATLANTIC OCEAN FACING BEACHES. * RIP CURRENT RISK...HIGH. * SURF HEIGHT...2 TO 4 FT. * LIGHTNING RISK...LOW. * TIMING...TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. TALK TO LIFEGUARDS AND BEACH OFFICIALS TO LEARN ABOUT ANY SURF HAZARDS AND HEED THEIR ADVICE. PAY ATTENTION TO FLAGS AND POSTED SIGNS AND SWIM IN LIFE GUARDED AREAS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
997 WHUS41 KOKX 131601 CFWOKX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1201 PM EDT TUE SEP 13 2011 ...STRONG RIP CURRENTS AT OCEAN BEACHES TODAY... NYZ075-080-081-178-179-140100- /O.CON.KOKX.RP.S.0013.000000T0000Z-110914T0100Z/ KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- SOUTHERN QUEENS-SOUTHERN NASSAU- 1201 PM EDT TUE SEP 13 2011 ...RIP CURRENT RISK REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... * LOCATIONS...ATLANTIC OCEAN FACING BEACHES. * RIP CURRENT RISK...HIGH. * SURF HEIGHT...2 TO 4 FT. * LIGHTNING RISK...LOW. * TIMING...TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. TALK TO LIFEGUARDS AND BEACH OFFICIALS TO LEARN ABOUT ANY SURF HAZARDS AND HEED THEIR ADVICE. PAY ATTENTION TO FLAGS AND POSTED SIGNS AND SWIM IN LIFE GUARDED AREAS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
495 WHUS41 KOKX 132015 CFWOKX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 415 PM EDT TUE SEP 13 2011 ...STRONG RIP CURRENTS AT OCEAN BEACHES THROUGH AT LEAST WEDNESDAY... NYZ075-080-081-178-179-140915- /O.EXT.KOKX.RP.S.0013.000000T0000Z-110915T0100Z/ KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- SOUTHERN QUEENS-SOUTHERN NASSAU- 415 PM EDT TUE SEP 13 2011 ...RIP CURRENT RISK NOW IN EFFECT THROUGH WEDNESDAY EVENING... * LOCATIONS...ATLANTIC OCEAN FACING BEACHES. * RIP CURRENT RISK...HIGH. * SURF HEIGHT...3 TO 4 FT. * LIGHTNING RISK...LOW. * TIMING...DANGEROUS RIP CURRENTS WILL CONTINUE THROUGH WEDNESDAY. THERE IS THE POSSIBILITY THE HIGH RISK COULD BE EXTENDED INTO THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. TALK TO LIFEGUARDS AND BEACH OFFICIALS TO LEARN ABOUT ANY SURF HAZARDS AND HEED THEIR ADVICE. PAY ATTENTION TO FLAGS AND POSTED SIGNS AND SWIM IN LIFE GUARDED AREAS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
021 WHUS41 KOKX 140905 CFWOKX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 505 AM EDT WED SEP 14 2011 ...STRONG RIP CURRENTS AT OCEAN BEACHES TO CONTINUE... NYZ075-080-081-178-179-142100- /O.CON.KOKX.RP.S.0013.000000T0000Z-110915T0100Z/ KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- SOUTHERN QUEENS-SOUTHERN NASSAU- 505 AM EDT WED SEP 14 2011 ...RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING... * LOCATIONS...ATLANTIC OCEAN FACING BEACHES. * RIP CURRENT RISK...HIGH. * SURF HEIGHT...3 TO 4 FT. * LIGHTNING RISK...LOW. * TIMING...DANGEROUS RIP CURRENTS WILL CONTINUE THROUGHOUT THE DAY. THERE IS THE POSSIBILITY THE HIGH RISK COULD BE EXTENDED INTO THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. TALK TO LIFEGUARDS AND BEACH OFFICIALS TO LEARN ABOUT ANY SURF HAZARDS AND HEED THEIR ADVICE. PAY ATTENTION TO FLAGS AND POSTED SIGNS AND SWIM IN LIFE GUARDED AREAS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
225 WHUS41 KOKX 142031 CFWOKX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 431 PM EDT WED SEP 14 2011 ...STRONG RIP CURRENTS AT OCEAN BEACHES TO CONTINUE... NYZ075-080-081-178-179-151000- /O.EXT.KOKX.RP.S.0013.000000T0000Z-110916T0100Z/ KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- SOUTHERN QUEENS-SOUTHERN NASSAU- 431 PM EDT WED SEP 14 2011 ...RIP CURRENT RISK NOW IN EFFECT THROUGH THURSDAY EVENING... * LOCATIONS...ATLANTIC OCEAN FACING BEACHES. * RIP CURRENT RISK...HIGH. * SURF HEIGHT...3 TO 5 FT. * LIGHTNING RISK...LOW. * TIMING...DANGEROUS RIP CURRENTS WILL CONTINUE THROUGH THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. TALK TO LIFEGUARDS AND BEACH OFFICIALS TO LEARN ABOUT ANY SURF HAZARDS AND HEED THEIR ADVICE. PAY ATTENTION TO FLAGS AND POSTED SIGNS AND SWIM IN LIFE GUARDED AREAS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
438 WHUS41 KOKX 150959 CFWOKX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 559 AM EDT THU SEP 15 2011 ...STRONG RIP CURRENTS AT OCEAN BEACHES TO CONTINUE... NYZ075-080-081-178-179-160100- /O.CON.KOKX.RP.S.0013.000000T0000Z-110916T0100Z/ KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- SOUTHERN QUEENS-SOUTHERN NASSAU- 559 AM EDT THU SEP 15 2011 ...RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING... * LOCATIONS...ATLANTIC OCEAN FACING BEACHES. * RIP CURRENT RISK...HIGH. * SURF HEIGHT...3 TO 4 FT. * LIGHTNING RISK...LOW. * TIMING...DANGEROUS RIP CURRENTS WILL CONTINUE THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. TALK TO LIFEGUARDS AND BEACH OFFICIALS TO LEARN ABOUT ANY SURF HAZARDS AND HEED THEIR ADVICE. PAY ATTENTION TO FLAGS AND POSTED SIGNS AND SWIM IN LIFE GUARDED AREAS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. && $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
009 WHUS41 KOKX 160037 CFWOKX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 837 PM EDT THU SEP 15 2011 NYZ075-080-081-178-179-160145- /O.CAN.KOKX.RP.S.0013.000000T0000Z-110916T0100Z/ KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- SOUTHERN QUEENS-SOUTHERN NASSAU- 837 PM EDT THU SEP 15 2011 ...RIP CURRENT RISK IS CANCELLED... ALTHOUGH THE THREAT FOR A HIGH RISK OF RIP CURRENTS HAS ENDED THIS EVENING...THERE IS STILL A MODERATE RISK FOR RIP CURRENTS THROUGH FRIDAY. $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this rip current statement went out at Sep 11, 5:35 PM EDT, 5 minutes earlier.
Area forecast discussion, Sep 11, 5:35 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 535 PM EDT SUN SEP 11 2011 .SYNOPSIS... AN UPPER LEVEL TROUGH OVER THE EASTERN U.S. WILL TRACK SLOWLY ACROSS THE AREA THROUGH MONDAY...THEN OFFSHORE MONDAY NIGHT. WEAK HIGH PRESSURE BUILDS BRIEFLY ACROSS THE AREA TUESDAY... FOLLOWED BY A SLOW MOVING COLD FRONT WEDNESDAY. HIGH PRESSURE BUILDS IN BEHIND THE FRONT BY LATE WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... LATEST RADAR IMAGERY SHOWS SPRINKLES AND/OR LIGHT SHOWERS DISSIPATING ACROSS WESTERN LI. DECENT LOW-LEVEL MOISTURE CONVERGENCE ACROSS THIS AREA IS LIKELY THE MAIN SOURCE OF LIFT...BUT ANY RAINFALL WILL BE LIGHT DUE TO LIMITED MOISTURE AND WEAK INSTABILITY. WEAK MID LEVEL WARM ADVECTION HAS BEEN SENDING CLOUDS ACROSS THE AREA THIS AFTERNOON...BUT THEY HAVE BEEN GENERALLY DRYING OUT AS THEY PROGRESS ACROSS EASTERN LI AND SE CT. THE MAIN CONCERN WITH CLOUDS WILL BE THE STRATUS ENCOMPASSING NYC AND WESTERN LI...WHICH WILL MOVE INLAND AS THE LOW-LEVEL FLOW VEERS AROUND TO THE SOUTH AND EVENTUALLY SW LATE TONIGHT. THE LOSS OF DAYTIME HEATING WILL ALSO AID THE CLOUDS TO MOVE ONSHORE NEAR SUNSET. EVENTUALLY...THE STRATUS WILL BE SHUNTED OFFSHORE TOWARD DAYBREAK...WITH THE POSSIBLE EXCEPTION OF FAR EASTERN LI AND SE CT. AS FOR SHOWERS...WITH A SERIES OF SHORT WAVES SHEARING OUT TO THE NE ACROSS THE AREA TONIGHT AND THE APPROACH OF THE UPPER LEVEL TROF...CAN NOT RULE OUT AN ISOLATED SHOWER. THE BEST CHANCE APPEARS TO BE THIS EVENING INTO THE EARLY MORNING HOURS MON. OVERNIGHTS LOWS ARE FORECAST TO BE 60 TO 65 AT THE COAST...AND THE UPPER 50S WILL INLAND. THIS IS CLOSE TO NORMAL. PATCHY MORNING FOG IS ALSO A POSSIBILITY WITH WEAK FLOW AND LOW-LEVEL MOISTURE IN PLACE. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/... THE UPPER TROUGH AXIS APPROACHES ON MON WITH WEAK LIFT AND ONLY MARGINAL INSTABILITY. MOISTURE WILL BE LIMITED AS WELL WITH A WEAKENING SHEAR PROFILE. THUS...ANY CONVECTION IS EXPECTED TO BE ISOLATED. THE BEST TIMING LOOKS TO BE IN THE AFTERNOON/EARLY EVENING AS A WEAK SURFACE TROF MOVES ACROSS THE AREA. TEMPERATURES WILL REBOUND NICELY ON MON WITH A S/SW FLOW AND 85H TEMPS APPROACHING 14C. MOST LOCATIONS WILL TOP IN THE UPPER 70S TO THE LOWER 80S WITH THE EXCEPTION OF THE IMMEDIATE COAST...WHERE IT WILL BE SEVERAL DEGREES COOLER. THERE WILL BE A DECENT AMOUNT OF SUN WITH SKIES VARYING BETWEEN PARTLY AND MOSTLY SUNNY. THE UPPER TROF AXIS PASSES EAST OF THE AREA MON NIGHT WITH CONDITIONS DRYING OUT AND WEAK HIGH PRESSURE NOSING IN FROM THE SW BY TUE MORNING. LOWS WILL BE NEAR SEASONABLE LEVELS AGAIN...UPPER 50S INTERIOR...AND 60 TO 65 AT THE COAST. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... STARTING OUT TUESDAY MORNING...EXITING JET AT 250 MB OFF THE EAST COAST WITH SUBSIDENCE ALOFT AS DIAGNOSED FROM THE LOWERING VORTICITY AT 500MB AND SOME Q VECTOR DIVERGENCE BETWEEN 850 AND 500 MB SEEN WITH MODEL GUIDANCE. A LOW PRESSURE SYSTEM IN QUEBEC WITH AN ASSOCIATED COLD FRONT AT THE SFC WILL CREATE A LARGER PRESSURE GRADIENT BETWEEN ITSELF AND AN AMBIENT HIGH PRESSURE AREA SETTLED IN THE SOUTHEAST U.S. SOUTHWEST WINDS WILL INCREASE THROUGH THE DAY AS A RESULT. THIS WILL HELP BOOST LOW LEVEL WARM AIR ADVECTION WITH 850 MB GOING UP BY 1-3 DEGREES C. 850 MB TEMPS IN 13 TO 15 DEGREE C RANGE. WITH SOUTHWEST SURFACE FLOW...EAST TO WEST GRADIENT OF MAX TEMPS WITH ABOVE NORMAL HIGHS FARTHER WEST. CLOUDS INCREASE AHEAD OF THE COLD FRONT BY TUESDAY NIGHT WITH INCREASING MID LEVEL MOISTURE AHEAD OF A DIGGING UPPER LEVEL TROUGH MOVING NEAR THE GREAT LAKES. LOWS WILL BE NEAR TO SLIGHTLY ABOVE NORMAL FOR TUESDAY NIGHT AND WARMER GUIDANCE WAS SELECTED. FOR WEDNESDAY...STILL HAVE 850 MB TEMPS RANGING BETWEEN 13 AND 15 DEGREES C WITH 00Z ECMWF...12Z NAM...AND 12Z CMC WITH THE GFS ONLY SHOWING SOME SLIGHT COOLING AT THIS LEVEL. 12Z GFS IS MORE PROGRESSIVE IN THIS TIMEFRAME WITH FASTER MOVEMENT OF COLD FRONT...BRINGING IT THROUGH WEST HALF OF AREA BY WEDNESDAY EVENING. 12Z NAM...00Z ECMWF...AND 12Z CMC ARE A LITTLE SLOWER ONLY BRINGING THE FRONT THROUGH THE LOWER HUDSON VALLEY BY WEDNESDAY EVENING. ECMWF IS THE SLOWEST THEREAFTER AND ALSO SHOWS THE MOST QPF...SLOWING THE FRONT DOWN AS IT MOVES THROUGH BY THURSDAY MORNING. ECMWF ALSO KEEPS SOME QPF ON THE BACK END OF THE FRONT WITH NORTHERLY FLOW ON THURSDAY. GFS AND CMC BRING THE FRONT THROUGH THE WHOLE REGION LATE WEDNESDAY NIGHT AND HAVE LESS QPF WITH THE FRONT. THE FRONT WEAKENS WITH BOTH OF THESE MODELS AND THERE IS LESS FORCING. BOTH OF THESE MODELS SHOW DRY CONDITIONS FOR THURSDAY WITH THE NORTHERLY FLOW. FOR WEDNESDAY HELD OFF UNTIL AFTERNOON FOR CHANCE OF SHOWERS AND THUNDERSTORMS. CONSIDERING THE LACK OF QPF WITH MODEL GUIDANCE WITH EXCEPTION OF ECMWF...DID NOT WANT TO GO ABOVE 30 PERCENT CHANCE WITH SHOWERS AND THUNDERSTORMS FOR WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. KEPT A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS THEREAFTER ON THURSDAY WITH MAIN TROUGH AXIS APPROACHING AND WITH IT SOME GREATER POSITIVE VORTICITY ADVECTION. A MUCH COOLER AIRMASS FROM SOUTHEAST CANADA SETTLES INTO THE REGION ON THURSDAY INTO THE NEXT WEEKEND WITH NORTHERN JET STREAM DIVING INTO THE NORTHEAST. THIS IS CONVEYED THROUGH THE DECREASE IN 850 MB TEMPS THROUGH THE DAY ON THURSDAY. 12Z GFS AND 12Z CMC SHOW A DECREASE OF AT LEAST 6 DEGREES C WITHOUT AS MUCH DECREASE WITH 00Z ECMWF. HIGHS ARE ONLY FORECAST TO BE IN THE UPPER 60S TO LOWER 70S...AT LEAST SEVERAL DEGREES BELOW NORMAL. HIGH PRESSURE STARTS TO BUILD IN THURSDAY NIGHT WITH DECREASING WINDS OVER THE INTERIOR. THIS WOULD LEAD TO OPTIMAL RADIATIONAL COOLING CONDITIONS. EVEN THE GFS ENSEMBLE IS SHOWING MIN TEMPS FOR THURSDAY NIGHT THAT WILL BE LOWERING WELL INTO THE 40S ACROSS THE INTERIOR AND WELL INTO THE 50S FOR THE COAST AND CITY. FOR REST OF LONG TERM...DRY AND COOLER THAN NORMAL WEATHER CAN BE EXPECTED AS STRONG CANADIAN HIGH PRESSURE MOVES INTO THE AREA. TEMPERATURES OF GENERALLY 5 TO 10 DEGREES BELOW NORMAL ON AVERAGE ARE FORECAST. THIS HIGH PRESSURE AREA IS FORECAST TO TRANSLATE FARTHER OFFSHORE BY SUNDAY NIGHT. SOME RESULTING SMALL MODERATION IN TEMPS WILL FOLLOW. && .AVIATION /21Z SUNDAY THROUGH FRIDAY/... SFC HIGH PRESSURE OVER THE AREA WEAKENS TONIGHT AS AS UPPER LEVEL TROUGH APPROACHES FROM THE WEST. CONVECTION EXPECTED TO REMAIN W AND SW OF THE LOCAL AREA THIS EVE. 020-040 STRATUS OVER NY METRO AND LOWER HUDSON VALLEY WILL HOLD TIGHT...THOUGH COULD BRIEFLY SCATTER (NOT IN TAFS) BETWEEN 22Z AND 02Z. STRATUS IS SLOWLY EXPANDING EAST ACROSS LONG ISLAND AND CT. CT REMAINS VFR LATE THIS AFTERNOON...THOUGH EXPECT SW CT (KBDR) TO DROP TO MVFR THIS EVENING. COULD SEE A SHOWER BETWEEN KLGA/KHPN TO KBDR/KISP FROM WEAK LOW LEVEL CONVERGENCE THIS EVE BUT WILL BE VERY LIGHT. STORMS ACROSS SOUTHERN NJ ARE EXPECTED TO WEAKEN AS THEY LIFT N AND ENTER A DRIER MORE STABLE AIRMASS IN N CENTRAL NJ. A LOT OF UNCERTAINTY OVERNIGHT...THOUGH BELIEVE STRATUS AND SOME FOG RESULTS IN IFR AFTN MIDNIGHT. LOTS OF SURFACE MOISTURE FROM RECENT RAINS AND CALM WIND RESULTS IN EVAPORATION FOG - UNCERTAINTY IN THE EXTENT...COULD BE LOWER THAN FCST. CONDITIONS IMPROVE RAPIDLY MONDAY MORNING WITH LIGHT WSW FLOW. OUTLOOK FOR 18Z MON THROUGH FRI... MON AFTN...VFR...ISOLD TSTM HUDSON VALLEY. TUE...VFR LIGHT SW FLOW WED...VFR..COLD FROPA AT NGT. THU...VFR...WITH GUSTY N FLOW BEHIND COLD FRONT. FRI...VFR. && .MARINE... QUIET CONDITIONS ON THE WATERS THROUGH TUESDAY MORNING WITH A SE/S FLOW TONIGHT VEERING AROUND TO THE SW BY MORNING. SW WINDS INCREASE TO 10 TO 15 KT MON AFT/EVE. && .HYDROLOGY... NO SIGNIFICANT RAINFALL IS EXPECTED FOR THE NEXT SEVERAL DAYS. RIVERS AND STREAMS ARE EXPECTED TO CONTINUE RECEDING. && .TIDES/COASTAL FLOODING... WHILE TIDES REMAIN ASTRONOMICALLY HIGH DUE TO A FULL MOON...DO NOT EXPECT MINOR COASTAL FLOODING THRESHOLDS TO BE MET DURING THE TIME OF HIGH TIDE TONIGHT. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. &&
Hazardous weather outlook, Sep 11, 4:29 AM EDT, 13 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 429 AM EDT SUN SEP 11 2011 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-120900- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 429 AM EDT SUN SEP 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-120900- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 429 AM EDT SUN SEP 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 3:49 AM EDT | Small Craft Advisory | OKX | 8 hr |
Nearby
Rip Current Statements in New York, 2011Every rip current statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.